MAUDE Adverse Event Report: ATRIUM MEDICAL CORP. C-QUR MOSAIC; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORP. C-QUR MOSAIC; MESH, SURGICAL, POLYMERIC
Model Number 31107
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion of the investigation into this event.
 
Event or Problem Description
Hospital reported they had tightened transfacial sutures and ran the arm of the tacker across the mesh to reach the other side, coating flaked off where mesh was pulled tight.Also flaked at site of tied sutures.
 
Additional Manufacturer Narrative
A review of the manufacturing lot history and sterilization records was conducted.All in-process specifications and release criteria were met, including testing for suture retention (course and wale) and ball burst conducted on the mesh at incoming.Fourier-transform infrared spectroscopy testing, in-process visual inspection of the cured coated mesh/panels, coating density of the cured coated panels, and seal strength testing on both the pre-and-post-sterile atrium-applied packaging seals were also performed, with all requirements being met.Clinical evaluation: c-qur¿ mosaic mesh has a coating derived from biological oil composed of fatty acids, lipids and glycerides (bao bio-absorbable oil coating).It has a coating that is absorbable by the body and if in the event it does flake or come off during a procedure it would cause no harm to the patient, the mesh would then become the equivalent of bare mesh.A physician may determine a product is not suitable for an intended procedure at any time and for any reason he deems significant enough to compromise patient outcomes.In the event the physician has a change of plan during a procedure it would result in a delay in treatment.The instructions for use state under adverse reaction, that complications may occur with the use of any surgical mesh include, but are not limited to, mechanical disruption of the tissue and/or mesh material, possible adhesions when placed in direct contact with the viscera (intestines) and organs.

Brand Name
C-QUR MOSAIC
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORP.
40 continental blvd.
merrimack NH 03054
MDR Report Key6175291
Report Number3011175548-2016-00014
Device Sequence Number255472
Product Code FTL
UDI-Device Identifier00650862311075
UDI-Public00650862311075
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K121070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/05/2019
Device Model Number31107
Device Catalogue Number31107
Device Lot Number405521
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date12/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SECURESTRAP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR